MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an intraocular lens (iol) did not deploy correctly.It looked like it was rolled up.It was learned that the suspect iol looked like it was thrown away.It appeared that when the surgeon was deploying, it appeared that the iol wasn't normal.The iol never touched or harmed the patient, and no further treatment of the patient was necessary.No other information was provided.
 
Additional Manufacturer Narrative
Section a6: not applicable because no patient contact.Section h3: - no: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that section "d6a & d6b" were inadvertently not addressed in section "h11" of the initial mdr report.It was also noted that in section "g2" the box for "health professional" was inadvertently not selected in the initial mdr report; therefore, the information has been updated in this supplemental mdr report as indicated below: section d6a: if implanted, give date: not applicable, the lens was not implanted.Section d6b: if explanted, give date: not applicable, the lens was not implanted.Hence, not explanted.Section g2: report source: health professional additional information: section h3: device evaluated by manufacturer: yes manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search for complaints related to this production order (po) was performed.The search revealed several complaint folders were received for this po.Incoming inspection report for assembly tecnis simplicicty handpiece and lens module were also verified, parts have been manufactured in accordance with specifications.No deviations were found.The complaint issues reported could not be verified.The failure investigation was initiated based on the high incidence of complaints reported for similar issues against the same production order.Three out of twenty eight samples received for the same cartridge lot were evaluated and the complaints issue reported could not be confirmed.Device evaluation: product evaluation was not performed on this case because the product has not been received.Conclusion: the high incidence of complaints initially observed was not confirmed to be related to the device design or manufacturing; therefore it was not considered a systemic issue.In addition, the frequency of the reported complaints remains within the expected rate of occurrence for similar incidents established in the product risk management documents.Based on the complaint investigation results, no product deficiency or product malfunction could be identified.The incident was assessed as not requiring further actions other than the periodic monitoring process.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that the code "4114" was inadvertently entered in the section "h6" of the initial mdr report instead of "4115" and it was also noted that statement for section "h3" which was added to section "h11" of the initial mdr report inadvertently did not indicate that the device was discarded.The information has been corrected in this supplemental mdr report.The following fields were updated accordingly: section h6: type of investigation: 4115.Section h3-(no): the device was not returned for evaluation (the lens was discarded by the account); therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20356441
Report Number3012236936-2024-000268
Device Sequence Number12555594
Product Code HQL
UDI-Device Identifier05050474636163
UDI-Public(01)05050474636163(17)261010
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer04/08/2025
04/09/2025
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date04/09/2025
04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown